On Thursday, AvKARE announced that it would be voluntarily recalling recent lots of sildenafil and trazodone because they were inadvertently mixed up during bottling.
“These products have been recalled due to a product mix-up of the listed two separate products inadvertently packaged together during bottling at a 3rd party facility,” the company said in a release on the US Food and Drug Administration's (FDA) website. However, the company did not explicitly name the third-party bottling facility where the error occurred.
Specifically, the medications being recalled are 100-milligram tablets of sildenafil with a lot number of 36884 and an expiration date of March 2022; and 100-milligram tablets of trazodone hydrochloride with a lot number of 36783 and an expiration date of June 2022.
The affected lots were “distributed to our distributors and wholesalers, and then further distributed nationwide,” AvKARE noted.
According to the release, unintentional consumption of sildenafil “may pose serious health risks to consumers with underlying medical issues,” especially since the medication can interact with nitrates found in some prescription drugs, lowering blood pressure to “dangerous levels.”
Those with diabetes, high blood pressure or heart disease often take medications containing nitrates. In addition, the unintended consumption of trazodone can lead to adverse health conditions such as sedation, dizziness, constipation and blurred vision.
“These adverse events may be more concerning in elderly patients due to a subsequent increased risk for falls and driving impairment," the release noted.
Thus far, there have not been any reports of adverse incidents connected to the recall, according to the company.
“AvKARE has notified its distributors and customers and is arranging for return of all recalled product of the listed lots,” the company added in its release.